MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: late 60s.
 
Event or Problem Description
It was reported that the catheter broke into two pieces and was retrieved by snare.The greater than 90% stenosed target lesion was located in the very tortuous and heavily calcified external iliac artery.A 90cm rubicon 35 catheter was selected for use.During procedure, it was noted that the catheter broke into two pieces.The physician never lost wire access from the vessel or catheter tip.The device was retrieved using a 6fr 45 cm sheath by cinching the snare loops to the broken rubicon tip and the procedure was completed with a different device.No further patient complications were reported.
 
Additional Manufacturer Narrative
Age at time of event: late 60s.Device evaluated by mfr: the device was returned for evaluation.Analysis of the stent, tip, balloon, inner/outer shaft, and hypotube included microscopic and visual inspection.Inspection revealed a shaft separation located 16.1cm from the tip.The separated ends (material) were observed to have been stretched and twisted/torqued.Inspection of the rest of the device found no other damage or defect.
 
Event or Problem Description

Brand Name
RUBICON 35
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10707112
Report Number2134265-2020-14425
Device Sequence Number3345608
Product Code DQY
UDI-Device Identifier08714729832041
UDI-Public08714729832041
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2023
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0025594511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;